| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 12(4); 2001 > Article
Journal of The Korean Society of Emergency Medicine 2001;12(4): 565-569.
Rhabdomyolysis Associated with Cerivastatin-Gemfibrozil Combination Therapy: 1 case
Sin Chul Kim, Myoung Chun Kim, Young Gwan Ko
Department of Emergency Medicine, College of Medicine, Kyung Hee University, Korea.
ABSTRACT
Most currently available statins are associated with an increase with risk of myositis, including rhabdomyolysis. Myopathy is believed to be caused by interference in the cytochrome P450 3A4 enzyme system, which results in a marked increase in reductase activity. Cerivastatin, a new synthetic HMG-CoA reductase inhibitor, is a safe, well-tolerated effective drug for the treatment of patients with dyslipidemia. The drug is metabolized by the cytochrome P450 3A4 and cytochrome P450 2C8 hepatic isoenzymes. Because of this dual metabolic pathway, it has been suggested that cerivastatin is less subject to drug-todrug interactions. We describe a 60-year-old woman with rhabdomyolysis and localized myositis, after she had taken cerivastatin(lipobay, 0.3 mg/day) and gemfibrozil(lopid, 500 mg/day) for 1month.
Key words: Cerivastatin, Gemfibrozil, Rhabdomyolysis
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,182
View
5
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI